Alert archive / Kansas / Winter Storm Warnings in 2019
Winter Storm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Jan 11, 2019, 8:20 PM CST for 7 counties in Kansas. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2019, 8:20 PM CST (02:20 UTC)
- Expired
- Jan 12, 2019, 8:43 AM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 8:27 PM CST | SNOW 6 | Scott State Lake, KS | |
| Jan 11, 8:30 PM CST | SNOW 5 | Garden City, KS | |
| Jan 11, 11:21 PM CST | SNOW 5 | Garden City, KS | |
| Jan 11, 11:25 PM CST | SNOW 6 | 3 Ese Garden City, KS | |
| Jan 12, 7:00 AM CST | SNOW 6 | Catherine, KS | 24 HR SNOWFALL REPORT. |
| Jan 12, 7:39 AM CST | SNOW 9 | 1 S Scott State Lake, KS | SOCIAL MEDIA POST FROM LAKE SCOTT STATE PARK. |
| Jan 12, 7:41 AM CST | SNOW 4.5 | 1 N Hays, KS | SOCIAL MEDIA POST FROM VINE ST. AND I-70 IN HAYS. |
| Jan 12, 7:56 AM CST | SNOW 8 | 4 Ssw Shields, KS | SOCIAL MEDIA POST NORTH OF DIGTON. |
| Jan 12, 8:09 AM CST | SNOW 9 | 2 S Amy, KS | |
| Jan 12, 8:11 AM CST | SNOW 6 | 2 Nnw Hanston, KS | SOCIAL MEDIA REPORT 3WNW OF HANSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS43 KDDC 120220 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 820 PM CST Fri Jan 11 2019 ...Snow, heavy at times, expected overnight through Saturday morning... KSZ030-044-045-121200- /O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ /O.NEW.KDDC.WS.W.0001.190112T0220Z-190112T1500Z/ Trego-Lane-Ness- Including the cities of Wakeeney, Dighton, and Ness City 820 PM CST Fri Jan 11 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches. * WHERE...Trego, Lane and Ness Counties. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...Hazards travel expected due to snow covered roads. North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-043-046-061>066-074>081-084>088-121200- /O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ Ellis-Scott-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford- Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton- Stevens-Seward-Meade-Clark- Including the cities of Pheifer, Hays, Scott City, Scott State Lake, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 820 PM CST Fri Jan 11 2019 /720 PM MST Fri Jan 11 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... * WHAT...Snow. 3 to 6 inches of total accumulation, with highest amounts most likely between Highway 50 and Interstate 70 across central and west central KS. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 9 AM CST /8 AM MST/ Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
536 WWUS43 KDDC 120234 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 834 PM CST Fri Jan 11 2019 ...Snow, heavy at times, expected overnight through Saturday morning... KSZ043-121445- /O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ /O.EXA.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Scott- Including the cities of Scott City and Scott State Lake 834 PM CST Fri Jan 11 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 3 inches. Total snowfall 5 to 8 inches. * WHERE...Scott County. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-044-045-121445- /O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Trego-Lane-Ness- Including the cities of Wakeeney, Dighton, and Ness City 834 PM CST Fri Jan 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches. * WHERE...Trego, Lane and Ness Counties. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...Hazards travel expected due to snow covered roads. North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-046-061>066-074>081-084>088-121445- /O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ Ellis-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford- Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton- Stevens-Seward-Meade-Clark- Including the cities of Pheifer, Hays, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 834 PM CST Fri Jan 11 2019 /734 PM MST Fri Jan 11 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... * WHAT...Snow. 3 to 6 inches of total accumulation, with highest amounts most likely between Highway 50 and Interstate 70 across central and west central KS. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 9 AM CST /8 AM MST/ Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
409 WWUS43 KDDC 120328 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 928 PM CST Fri Jan 11 2019 ...Snow, heavy at times, expected overnight through Saturday morning... KSZ031-063-064-121200- /O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ /O.EXA.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Ellis-Finney-Hodgeman- Including the cities of Pheifer, Hays, Garden City, Jetmore, and Hanston 928 PM CST Fri Jan 11 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 4 inches. Total snowfall will range from 6 to 8 inches. * WHERE...Ellis, Finney and Hodgeman Counties. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-043>045-121200- /O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Trego-Scott-Lane-Ness- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, and Ness City 928 PM CST Fri Jan 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches. * WHERE...Trego, Lane and Ness Counties. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...Hazards travel expected due to snow covered roads. North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-061-062-065-066-074>081-084>088-121200- /O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of La Crosse, Syracuse, Lakin, Deerfield, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 928 PM CST Fri Jan 11 2019 /828 PM MST Fri Jan 11 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... * WHAT...Snow. 3 to 6 inches of total accumulation, with highest amounts most likely between Highway 50 and Interstate 70 across central and west central KS. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 9 AM CST /8 AM MST/ Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
160 WWUS43 KDDC 120923 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 323 AM CST Sat Jan 12 2019 ...Snow, heavy at times, expected through Saturday morning tapering off from west to east as the day progresses... KSZ030-031-043>045-063-064-121500- /O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Trego-Ellis-Scott-Lane-Ness-Finney-Hodgeman- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, Garden City, Jetmore, and Hanston 323 AM CST Sat Jan 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches. * WHERE...Trego, Lane and Ness Counties. * WHEN...Until 9 AM CST Saturday. * ADDITIONAL DETAILS...Hazards travel expected due to snow covered roads. North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-061-062-065-066-074>081-084>088-121500- /O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of La Crosse, Syracuse, Lakin, Deerfield, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 323 AM CST Sat Jan 12 2019 /223 AM MST Sat Jan 12 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Snow. 3 to 6 inches of total accumulation, with highest amounts most likely between Highway 50 and Interstate 70 across central and west central KS. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 9 AM CST /8 AM MST/ Saturday. * ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight into Saturday morning will lead to light to moderate blowing and drifting snow, mainly along and west of Highway 283. Isolated snowfall amounts in excess of 6 inches will be possible in the heaviest snow band with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
332 WWUS43 KDDC 121443 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 843 AM CST Sat Jan 12 2019 ...Winter Storm Ending... ...Many Roads Will Remain Snowpacked Through Today... KSZ030-031-043>045-063-064-121545- /O.CAN.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/ Trego-Ellis-Scott-Lane-Ness-Finney-Hodgeman- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, Garden City, Jetmore, and Hanston 843 AM CST Sat Jan 12 2019 ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has ended. Remaining scattered snow flurries will end over the next few hours. North winds of 20 to 30 mph will continue through much of the daylight hours Saturday, resulting in continued drifting of snow, particularly across west-east oriented highways in open areas. Roadways will remain hazardous, and motorists are urged to use caution in these winter weather driving conditions. North winds will diminish rapidly around sunset. $$ KSZ046-061-062-065-066-074>081-084>088-121545- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/ Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark- Including the cities of La Crosse, Syracuse, Lakin, Deerfield, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 843 AM CST Sat Jan 12 2019 /743 AM MST Sat Jan 12 2019/ ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended. Remaining scattered snow flurries will end over the next few hours. North winds of 20 to 30 mph will continue through much of the daylight hours Saturday, resulting in continued drifting of snow, particularly across west-east oriented highways in open areas. Roadways will remain hazardous, and motorists are urged to use caution in these winter weather driving conditions. North winds will diminish rapidly around sunset. $$ Turner
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 8:12 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 11, 8:12 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 812 PM CST Fri Jan 11 2019 ...Updating snow totals north and northeast of Garden City.... .UPDATE... Issued at 807 PM CST Fri Jan 11 2019 Snow reports across Lane county between 7 and 8 pm CST ranged from 2 to 4 inches. This snowfall occurred ahead of a band of steadier and heavier snowfall that was slowly southeast across Lane and Trego counties at this time. Snow fall rates of around 1 inch hour possible in this band and given this additional snowfall early tonight in this very slow moving band do expected snow totals to excess 6 inches across portions of Trego, Ness, and Lane counties. Will therefore be updating snow amounts and upgrading the winter weather advisory to a winter storm warning. The band of steadier and heavier snowfall developing earlier tonight did extend as far south as northern Grant county but totals further south are still expected to stay in the 4-6inch range. && .SHORT TERM...(This evening through Saturday) Issued at 317 PM CST Fri Jan 11 2019 Forecast snow amounts continue to be the main forecast challenge tonight into early tomorrow morning. Water vapor loop and RAP analysis showed the mid level cyclone developing nicely across far northeastern New Mexico and southeastern Colorado. The main 400mb potential vorticity (PV) stream was just beginning to round the base of the trough across southern New Mexico, so slight increase in the cyclone strength is expected tonight, as the mid level low itself at 500-700mb is pulled slightly southward toward the PV max. What this means is that greatest 700mb frontogenesis tonight will likely be just a bit farther south, so we have expanded the 4-6" snow area south a little bit more, including Dodge City. The 1-3" area was also expanded south, so we will be adding more counties to the Winter Weather Advisory. We have decided against a Winter Storm Warning as of 3 PM CST, given the fact that any 6+ inch snowfall amounts will probably be confined to a fairly small area. The incoming evening shift will have to monitor trends very closely, though, and upgrade some counties as needed along/north of the 700mb low track. Wind speeds in the 15-20 mph range will promote at least some light blowing and drifting snow, although this will most likely not be too much of a concern until early Saturday morning. Snow will end from west to east early to mid morning. Following the storm Saturday, temperatures are not expected to move much at all, with lower to mid 30s for highs, coldest over the deeper snow cover areas. .LONG TERM...(Saturday night through Friday) Issued at 317 PM CST Fri Jan 11 2019 The new snowpack will have an impact on temperatures for at least a few days late weekend into early next week. Snowpack areas will likely see highs only in the upper 30s to lower 40s whereas areas farther southwest where less snow is expected, temperatures will start to warm back up into the 50s, especially by Tuesday with good downslope conditions resuming across the central CONUS. On the whole, next week looks rather quiet with fairly flat zonal flow prevailing across much of the western and central CONUS. Just beyond this period, another active pattern appears possible based on some signals from latest ECMWF. More on that later, though. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 514 PM CST Fri Jan 11 2019 Widespread snow and IFR ceilings can be expected at all TAF sites through at least 09z Saturday. Visibilities of 1 to 3 miles will be likely overnight but as a band of steadier and heavier snowfall crosses southwest Kansas visibilities of 1/2 mile or less can be expected at times. Snowfall rates of around one inch an hour can be expected during this period. The better timing for this heavier snowfall/low visibilities will occur in the Garden City and Hays through 06z and most likely in the Dodge City area between 03z and 06z Saturday. After 09z Saturday the snow will begin to taper off and visibilities will improve. Ceilings however will stay at or below 1200 ft AGL based on the latest BUFR soundings. Winds overnight will be northeast at near 15 knots with some higher gusts possible. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 34 22 35 / 90 20 0 0 GCK 29 35 21 36 / 100 20 0 0 EHA 31 39 24 40 / 80 10 0 10 LBL 31 38 22 38 / 80 10 0 10 HYS 28 31 20 32 / 100 40 0 0 P28 32 37 25 36 / 100 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 9 AM CST Saturday for KSZ030-044-045. Winter Weather Advisory until 9 AM CST /8 AM MST/ Saturday for KSZ031-043-046-061>066-074>081-084>088. && UPDATE...Burgert SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Jan 11, 3:31 AM CST, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 331 AM CST Fri Jan 11 2019 KSZ030-031-043>046-061>066-074>081-084>090-120945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 331 AM CST Fri Jan 11 2019 /231 AM MST Fri Jan 11 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A winter weather advisory is in effect. See the latest winter weather message for more details. Day 1 Hazards ------------- * Freezing rain: Elevated risk * Snow: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A winter weather advisory is in effect. See the latest winter weather message for more details. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Snow: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jan 11, 6:58 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW HEALY 38.60N 100.62W
01/11/2019 E1.0 INCH LANE KS EMERGENCY MNGR
&&
GTLocal storm report, Jan 11, 7:08 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM SNOW HEALY 38.60N 100.62W
01/11/2019 M2.0 INCH LANE KS EMERGENCY MNGR
&&
GTLocal storm report, Jan 11, 7:32 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM SNOW SCOTT CITY 38.48N 100.91W
01/11/2019 M3.5 INCH SCOTT KS EMERGENCY MNGR
&&
GTLocal storm report, Jan 11, 7:44 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
744 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM SNOW HAYS 38.88N 99.32W
01/11/2019 E4.0 INCH ELLIS KS LAW ENFORCEMENT
TOTALS AROUND 4 INCHES IN ELLIS COUNTY SO
FAR.
&&
GTLocal storm report, Jan 11, 7:47 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM SNOW BISON 38.52N 99.20W
01/11/2019 E1.5 INCH RUSH KS LAW ENFORCEMENT
&&
GTLocal storm report, Jan 11, 8:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CST FRI JAN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM SNOW 4 ENE ULYSSES 37.60N 101.29W
01/11/2019 M3.0 INCH GRANT KS EMERGENCY MNGR
&&
GTNearby
Winter Storm Warnings in Kansas, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.